Allerfrim LiquidGeneric Name: Pseudoephedrine/Triprolidine
Examples include Allerfrim and Zymine-D
Allerfrim Liquid is used for:
Temporarily relieving symptoms of hay fever, allergies, or the common cold, including nasal congestion, runny nose, sneezing, itching of the nose and throat, and itchy/watery eyes. It may also be used for other conditions as determined by your doctor.
Allerfrim Liquid is an antihistamine and decongestant combination. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The decongestant promotes sinus and nasal drainage, relieving congestion and pressure.
Do NOT use Allerfrim Liquid if:
- you are allergic to any ingredient in Allerfrim Liquid
- you are taking droxidopa or sodium oxybate (GHB), or you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the past 14 days
- you have severe high blood pressure or severe heart disease (eg, coronary artery disease, ischemic heart disease)
Contact your doctor or health care provider right away if any of these apply to you.
Before using Allerfrim Liquid:
Some medical conditions may interact with Allerfrim Liquid. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have glaucoma or increased pressure in the eyes; high blood pressure; diabetes; heart or blood vessel disease; overactive thyroid; seizures; blockage of the stomach, bowel, or bladder; trouble breathing when you sleep; trouble sleeping; a breathing problem (eg, asthma, emphysema, chronic bronchitis); the blood disease porphyria; or an enlarged prostate or prostate disease; or if you have difficulty urinating
Some MEDICINES MAY INTERACT with Allerfrim Liquid. Tell your health care provider if you are taking any other medicines, especially if any of the following apply to you:
- Furazolidone or MAO inhibitors (eg, phenelzine) because side effects such as severe headache, high blood pressure, or high fever may occur
- Bromocriptine or sodium oxybate (GHB) because the risk of side effects or toxic effects may be increased by Allerfrim Liquid
- Guanethidine, guanadrel, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Allerfrim Liquid.
- Droxidopa because side effects such as irregular heartbeat or heart attack may occur
- Urinary alkalinizers (eg, sodium bicarbonate) because the side effects of Allerfrim Liquid may be increased
This may not be a complete list of all interactions that may occur. Ask your health care provider if Allerfrim Liquid may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Allerfrim Liquid:
Use Allerfrim Liquid as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Allerfrim Liquid may be taken with or without food. If stomach upset occurs, take with food to reduce stomach irritation.
- Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
- If you miss a dose of Allerfrim Liquid and are using it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Allerfrim Liquid.
Important safety information:
- Allerfrim Liquid may cause dizziness or drowsiness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Allerfrim Liquid. Using Allerfrim Liquid alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
- Avoid drinking alcohol or taking other medications that cause drowsiness (eg, sedatives, tranquilizers) while taking Allerfrim Liquid. Allerfrim Liquid will add to the effects of alcohol and other depressants. Ask your pharmacist if you have questions about which medicines are depressants.
- Contact your health care provider if symptoms last for more than 7 days or are accompanied by a fever.
- Diabetes patients - Allerfrim Liquid may affect your blood sugar. Check blood sugar levels closely and ask your doctor before adjusting the dose of your diabetes medicine.
- Allerfrim Liquid contains pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, including medicine used on the skin, read the ingredients to see if it also contains pseudoephedrine. If it does, or if you are uncertain if it does, contact your doctor or pharmacist.
- Do not take diet or appetite control medicines while you are taking Allerfrim Liquid without checking with your doctor.
- Do not exceed the recommended dose or take Allerfrim Liquid for longer than prescribed without checking with your doctor.
- If you have trouble sleeping, ask your pharmacist or doctor about the best time of day to take Allerfrim Liquid.
- Use Allerfrim Liquid with caution in the ELDERLY because they may be more sensitive to its effects.
- Allerfrim Liquid is not recommended for use in CHILDREN younger than 6 years of age without first checking with your doctor.
- Caution is advised when using Allerfrim Liquid in CHILDREN because they may be more sensitive to its effects, especially excitability.
- PREGNANCY AND BREAST-FEEDING: If you become pregnant while taking Allerfrim Liquid, discuss with your doctor the benefits and risks of using Allerfrim Liquid during pregnancy. If you are or will be breast-feeding while you are using Allerfrim Liquid, check with your doctor or pharmacist to discuss the risks to your baby.
Possible side effects of Allerfrim Liquid:
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Constipation; diarrhea; dizziness; drowsiness; dry mouth, nose, or throat; excitability (especially in children); headache; loss of appetite; nausea; nervousness; restlessness; trouble sleeping; vomiting.Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); blurred vision; chest pain; decreased coordination; difficulty urinating; fast or irregular heartbeat; fever; hallucinations; seizure; severe dizziness and drowsiness; severe nervousness, anxiety, or restlessness; tremors; unusual weakness.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include bluish-colored skin; difficulty breathing; dilated pupils; fast or irregular heartbeat; fever; flushing; hallucinations; mental or mood changes; seizures; severe drowsiness or dizziness; severe excitability; severe nausea or vomiting; sweating; tremors.Proper storage of Allerfrim Liquid:
Store Allerfrim Liquid at room temperature, between 59 and 77 degrees F (15 and 25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Allerfrim Liquid out of the reach of children and away from pets.
- If you have any questions about Allerfrim Liquid, please talk with your doctor, pharmacist, or other health care provider.
- Allerfrim Liquid is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Allerfrim Liquid. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.
- Actifed Consumer Overview